Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Lubbock, TX

February 24, 20075 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 24, 2007, 3:56 AM CST for 5 counties in Texas. It took effect at Feb 24, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 3:56 AM CST (09:56 UTC)
In effect from
Feb 24, 2007, 12:00 PM CST
Expired
Feb 24, 2007, 6:14 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Hockley County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLUB 240956
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
356 AM CST SAT FEB 24 2007

TXZ035-241100-
/O.CAN.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/
LUBBOCK-
356 AM CST SAT FEB 24 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH FOR LUBBOCK COUNTY.

ALTHOUGH VERY STRONG WINDS ARE EXPECTED TODAY...RELATIVE
HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT IN THIS AREA.
THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

TXZ033-034-039>041-242100-
/O.UPG.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/
/O.NEW.KLUB.FW.W.0003.070224T1800Z-070225T0100Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
356 AM CST SAT FEB 24 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR THE SOUTHWESTERN SOUTH PLAINS FOR 20 MPH OR GREATER 
WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR 
BELOW 15 PERCENT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING FOR THE SOUTHWESTERN SOUTH PLAINS FROM NOON TODAY TO 7 PM
CST THIS EVENING FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL
AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE
TEXAS PANHANDLE TODAY AND WILL BE ACCOMPANIED BY AN INTENSIFYING
SURFACE LOW. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS
SURFACE LOW WILL PRODUCE WINDS WELL ABOVE 2O MPH AT THE 20 FOOT
LEVEL ACROSS THE REGION. TEMPERATURES WILL BE COOLER THAN IN
RECENT DAYS. HOWEVER...DRY AIR MOVING IN WITH THIS SYSTEM IS
EXPECTED TO PRODUCE RELATIVE HUMIDITY VALUES AT OR BELOW 15
PERCENT OVER SOUTHWESTERN PORTIONS OF THE SOUTH PLAINS THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KLUB 242110
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
310 PM CST SAT FEB 24 2007

TXZ033-034-039>041-250100-
/O.CON.KLUB.FW.W.0003.000000T0000Z-070225T0100Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
310 PM CST SAT FEB 24 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING FOR THE SOUTHWESTERN SOUTH PLAINS FOR 20 MPH OR GREATER 
WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR 
BELOW 15 PERCENT...

A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN OKLAHOMA WILL MOVE 
CONTINUE TO PRODUCE WINDS ABOVE 20 MPH AT THE 20 FOOT LEVEL THROUGH
THE AFTERNOON...BEFORE BEGINNING TO DIMINISH AS THE SURFACE LOW
MOVES INTO NORTHERN MISSOURI BY MIDNIGHT. THE DRY AIR MOVING INTO
THE SOUTH PLAINS WILL PRODUCE RELATIVE HUMIDITY VALUES AT OR BELOW
15 PERCENT OVER THE SOUTHWESTERN SOUTH PLAINS DURING THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KLUB 250014
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
614 PM CST SAT FEB 24 2007

TXZ033-034-039>041-250115-
/O.CAN.KLUB.FW.W.0003.000000T0000Z-070225T0100Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
614 PM CST SAT FEB 24 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

ALTHOUGH RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT ACROSS THE
SOUTHWEST SOUTH PLAINS...THE WINDS HAVE DECREASED BELOW 20 MPH AT
THE 20-FT LEVEL. THUS..THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 3:30 AM CST, 26 minutes earlier.

Area forecast discussion, Feb 24, 3:30 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 AM CST SAT FEB 24 2007

.SHORT TERM...
AT 300 AM...PACIFIC FRONT IS MOVING ACROSS THE CWA BEHIND SFC TROUGH
MOVING THROUGH WESTERN OKLA/TX BIG COUNTRY. A FEW MID-LVL
CLOUDS...AND POSSIBLY VERY LIGHT SHOWERS...ARE MOVING ACROSS THE NRN
SPLNS ATTM...BUT THE THREAT OF TSTMS HAS ENDED ACROSS THE AREA. THE
HIGH WIND THREAT IS NEXT ON THE TABLE. WEST TEXAS MESONET STATIONS
ACROSS THE WESTERN SPLNS ALREADY INDICATE SOME MIXING OF STRONG
WINDS...30 TO 40 MPH TO THE SFC AND THIS SHOULD ONLY INCREASE AS WE
HEAD THROUGH THE MORNING.

NO SIGNIFICANT CHANGES MADE TO OUR FCST FOR TODAY AS WE EXPECT VERY
STRONG WINDS TO DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH MOST
OF THE DAY. INTENSIFYING UPR LOW WILL SLIDE ACROSS THE PANHANDLES
AND PRODUCE A VERY STRONG HEIGHT GRADIENT ACROSS THE AREA. PROXIMITY
OF THE LOW SHOULD FAVOR THE SRN COUNTIES FOR THE STRONGEST GRADIENT
THUS STRONGEST WINDS...BUT DIFFERENCE BETWEEN NORTH AND SOUTH
APPEARS TO BE SMALL. THE 0Z NAM SHOWS 850MB WINDS OF 40 TO 50 KTS
ACROSS MOST OF THE CWA FROM 15-18Z. SPEED MAX WILL SHIFT EASTWARD
THROUGH THE AFTN AND THUS EXPECT A GRADUAL DECREASE IN SFC WINDS
FROM NW TO SE BY 21-0Z BUT WILL NOT LOOK FOR A BIG REDUCTION UNTIL
ATMOSPHERE BEGINS TO DECOUPLE NEAR SUNSET. WILL MAINTAIN FCST OF
AROUND 30 TO 45 MPH SUSTAINED WITH GUSTS TO NEAR 60-65 MPH POSSIBLE
FOR ALL ZONES/COUNTIES. HIGH WIND WARNING REMAINS IN EFFECT.

ACCOMPANYING THE WINDS WILL BE INCREASING AMOUNTS OF DUST. THE
COMBINATION OF DIRT LOFTED FROM THE NM/NRN MX DESERTS AND FROM MORE
LOCAL UNPLANTED FIELDS SHOULD RESULT IN SOME SIGNIFICANT REDUCTIONS
IN VISIBILITIES...ESPECIALLY ON THE CAPROCK. WILL NOT ISSUE A DUST
STORM WARNING ATTM DUE TO UNCERTAINTY IF VISIBILITIES WILL DROP TO
1/4 MILE BUT SOMETHING NEXT SHIFT MAY CONSIDER.

AS THE COLD CORE OF THE LOW PASSES ACROSS THE PANHANDLES...WE MAY
SEE SOME RAIN-SHOWERS ADVANCE SE OUT OF THE PANHANDLES AND POSSIBLY
REACH OUR NORTHERN COUNTIES. LITTLE RAINFALL IS EXPECTED OUT OF
THESE SHOWERS...BUT HIGHER CLOUD COVER AND STRONGER COLD ADVECTION
SHOULD LOWER TEMPS SOME IN THE NORTH. OVERALL EXPECTING ABOUT A
10-15 DEGREE DROPOFF IN TEMPS ACROSS THE CWA TODAY.

MOSTLY CLEAR SKIES AND DECREASING WINDS IN STORE OVERNIGHT. VERY DRY
AIR WILL BE IN PLACE BUT EXPECT LOWS TO BE NEAR AVG WITH WESTERLY
WINDS.

.LONG TERM...
MORE TRANQUIL CONDITIONS WILL RETURN TO THE REGION ON SUNDAY AS
POTENT STORM SYSTEM CRANKS WELL AWAY FROM THE AREA. FAST MID LEVEL
FLOW AND LEE SURFACE TROUGH DEVELOPMENT MAY RESULT IN BREEZY
CONDITIONS AGAIN BY AFTERNOON BUT SHOULD OTHERWISE BE A VERY
PLEASANT DAY WITH AFTERNOON HIGHS IN THE 60S REGION WIDE. SLOW
WARMING TREND WILL THEN ENSUE THROUGH MID WEEK WITH BREEZY
AFTERNOONS. WEDNESDAY LOOKS TO BE THE NEXT WINDY DAY AS GRADIENTS
TIGHTEN IN RESPONSE TO NEXT SIGNIFICANT MID LEVEL TROUGH. THIS
SYSTEM RIGHT NOW LOOKS LIKE IT WILL PALE IN COMPARISON TO THE
CURRENT SYSTEM AFFECTING THE REGION. ONCE MID WEEK TROUGH SWINGS
THROUGH NORTH OF WEST TEXAS A COOLER AIRMASS WILL KNOCK AFTERNOON
HIGHS BACK INTO THE 50S AND 60S FOR THURSDAY AND INTO NEXT WEEKEND.
OTHER THAN A SLIGHT CHANCE OF SOME SHOWERS OVER EXTREME NORTHERN
SECTIONS FRIDAY AFTERNOON...THE UPCOMING WORK WEEK LOOKS HIGH AND
DRY. JW
&&

.AVIATION...
VERY STRONG WINDS WILL AFFECT OPERATIONS AT BOTH KLBB AND KCDS
TERMINALS. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO NEAR
65 MPH ARE ANTICIPATED FROM THIS MORNING THROUGH MID-AFTN AT
KLBB...POSSIBLE LINGERING INTO EARLY EVENING AT KCDS. A GRADUAL
SHIFT FROM THE WEST TO THE NORTHWEST IS ALSO EXPECTED DURING THE
DAY.

IN ADDITION...AREAS OF DUST MAY LOWER VISIBILITIES INTO MVFR CAT AT
BOTH TERMINALS...AND POSSIBLY INTO IFR AT KLBB. CONDITIONS WILL
IMPROVE AFTER 0Z.
&&

.FIRE WEATHER...
THE COMBINATION OF THE VERY STRONG WINDS AND A DRY AIRMASS MOVING
INTO WEST TEXAS BEHIND THE PACIFIC FRONT WILL LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS. WITH COOLER AIR MOVING IN BEHIND THE
FRONT...RELATIVE HUMIDITY VALUES ARE ONLY EXPECTED TO BE AT OR BELOW
15 PERCENT OVER THE SOUTHWEST PORTION OF THE SOUTH PLAINS. HAVE
UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING AFTER TRIMMING OUT
LUBBOCK COUNTY.
&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  27  63  32  68 /  20   0   0   0   0
TULIA         54  28  61  33  62 /  10   0   0   0  10
PLAINVIEW     55  30  63  33  67 /  10   0   0   0   0
LEVELLAND     61  29  66  33  70 /   0   0   0   0   0
LUBBOCK       60  31  65  33  69 /   0   0   0   0   0
BROWNFIELD    62  31  66  36  71 /   0   0   0   0   0
CHILDRESS     58  31  65  32  64 /  20   0   0   0  10
SPUR          60  32  67  33  68 /   0   0   0   0   0
ASPERMONT     64  33  68  39  68 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041.

RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ033-034-039>041.

&&

33/13/33
Hazardous weather outlook, Feb 23, 11:47 PM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1147 PM CST FRI FEB 23 2007

TXZ021>044-250600-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1147 PM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE
NORTHEASTERN ROLLING PLAINS...MAINLY EAST OF CHILDRESS. A SLIGHT
RISK OF SEVERE THUNDERSTORMS EXTENDS ACROSS THE REMAINDER OF THE
ROLLING PLAINS AND THE EASTERN SOUTH PLAINS AND SOUTHEAST PANHANDLE.
LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS...ALTHOUGH
AN ISOLATED TORNADO IS POSSIBLE.

NON PRECIPITATION

STRONG WINDS WILL SPREAD FROM WEST TO EAST OVER THE SOUTH PLAINS
AND SOUTHWEST PANHANDLE OVERNIGHT. SUSTAINED WINDS WILL EXCEED 30
MPH WITH GUSTS OVER 40 MPH...AND A WIND ADVISORY HAS BEEN ISSUED
THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NON PRECIPITATION

HIGH WINDS ARE EXPECTED ON SATURDAY...WITH SUSTAINED WEST WINDS
FROM 30 TO 40 MPH...GUSTING TO AROUND 60 MPH. WIDESPREAD BLOWING
DUST... WITH LOCAL VISIBILITIES BELOW 1/2 MILE ADJACENT TO OPEN
FIELDS...IS POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

FIRE WEATHER

A FIRE WEATHER WATCH REMAINS IN EFFECT OVER THE SOUTHWESTERN SOUTH
PLAINS ON SATURDAY BECAUSE OF VERY STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HIGH FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY STILL BE NEEDED OVERNIGHT. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. LAND MANAGERS
SHOULD BE AWARE OF THE THREAT FOR RAPID FIRE SPREAD DUE TO THE
STRONG WINDS AND LOW HUMIDITY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:43 PM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more6 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.